MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the reported information.At initiation of cardiopulmonary bypass blood flow was 0.5 lpm, sweep flow 0.35 lpm fio2 60%.Initial blood gas after 5 minutes po2 was 50 mmhg, pco2 57 mmhg, sao2 87%, hb 100 g/l, patient nasal temperature 34.9 c.Gas line connection and oxygenator gas exhaust were checked.The decision was made to increase fio2 to 95% and sweep to 1 lpm, repeated blood gas after 5 minutes po2 114 mmhg, pco2 70 mmhg, sao2 98% hb 93 g/l.Decision made to increase fio2 to 95% and sweep to 1.5 lpm.Repeated blood gas after 4 minutes: po2 489 mmhg, pco2 74 mmhg, sao2 100%, hb 96 g/l, patient nasal temperature 34.5 c.The surgeon was informed of the co2 clearance issue and the decision made to change out the oxygenator.The oxygenator was replaced and the patient recovered without follow-up treatment.The final patient impact was not reported.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: perfusionist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection: appearance confirmation of the actual device upon receipt.No anomaly such as damage was found.The actual device, after having been rinsed and dried, was tested for the o2 transfer volume and co2 removal performance in accordance with the product inspection protocol.It met the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45 mmhg [circulation conditions] blood flow rate: 2l/min and 1l/min, v/q:1, fio2: 100% [o2 transfer volume] @2l/min:120 ml/min., @1l/min: 70 ml/min [co2 removal performance] @2l/min: 94 ml/min., @1l/min: 55 ml/min.Review of the pump record: circulation conditions at the start of extracorporeal circulation were blood flow: 0.5 l/min, gas flow: 0.35 l/min, fio2: 60%.5minutes later, po2 was 50mmhg pco2 was 57mmhg.The gas flow rate was increase to 1l/min and fio2 to 95%.5 minutes later, it was observed po2 increased showing po2 was 114mmhg and pco2 was 70mmhg.4 minutes after the gas flow rate was further increased to 1.5 l/min, po2 increased to 489mmhg but pco2 was 74mmhg.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No similar complaint was received regarding the involved product code and lot.Based on the investigation results, the gas transfer performance of the actual device after rinsing met the factory's specifications, and no anomalies were found.Regarding the cause of this case, since po2 increased as fio2 increased, it was considered possible that paco2 was also high due to high pco2 flowing into the oxygenator by some factor.However, no anomaly was observed in the actual device and it was not possible to clarify the cause of occurrence.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key23609437
Report Number9681834-2025-00215
Device Sequence Number18583300
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)270131(10)240228
Combination Product (Y/N)N
Initial Reporter CountryQA
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number240228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTICOAGULATION (HEPARIN)
Patient Age6 DA
Patient SexMale
Patient Weight3 KG